MAUDE Adverse Event Report: CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-100LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-100lp 8 mm access port & low profile obt w/bladeless optical tip, was being used on (b)(6) 2026 during a robotic mass excision and the ¿silicon piece from sound cap fell off and into the patient's abdomen.The piece was removed from the abdomen.¿ there was no report of impact or injury to the patient or user.The procedure was completed without an alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-100lp 8 mm access port & low profile obt w/bladeless optical tip, was being used on 10feb26 during a robotic mass excision and the ¿silicon piece from sound cap fell off and into the patient's abdomen.The piece was removed from the abdomen.¿ there was no report of impact or injury to the patient or user.The procedure was completed without an alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used sound cap from device ias8-100lp found that the silicone piece was detached from the sound cap.The root cause cannot be determined, however, based upon evaluation and ifu, the likely cause of this event was the insertion of a large or sharp device into the cannula.A two-year review of complaint history revealed there has been a total of 30 reports, regarding 32 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect the sound cap after use for physical damage of any kind.If using optional sound cap, use caution when inserting a sharp or large device through the cannula.The optional sound cap may be removed from the cannula at any time during the procedure and should be removed before inserting any sharp or large objects into the cannula.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key24443912
Report Number3007305485-2026-00019
Device Sequence Number18752671
Product Code GCJ
UDI-Device Identifier10845854045718
UDI-Public(01)10845854045718(17)280916(10)202509174
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-100LP
Device Lot Number202509174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic